Ask The Doctor > Questions & Answers > Irregular periods ,was on OCP and now want to concieve

Irregular periods ,was on OCP and now want to concieve

Patient: Hi There. I stoped my contraceptive pills on 23 February 2011. I am trying to conceive but the problem is that I used to take Jasmine so that I would have a normal menstrual cycle, but the moment I stopped it, my period does not come back. I Think I’m not ovulating. What can I do or what kind of medication can I use to get pregnant fast. Kind regards, Louise

 

 

Doctor: Contraceptive pills do lead to anovulation and it may vary in women as to how soon the fertility is restored. However th is is usually as soon as or soon after the contraceptive pill is stopped. I would advice you to keep a watch. However if your periods are yet not restored ( which most likely will be the case since you were taking ocps to regularize your periods) then you need to go in for further testing to rule out conditions like PCOS, premature ovarian failure, thyroid issues etc which can lead to irregular periods and thus infertility. All the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment